Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 168, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2000, 1:59 AM MDT for Cherry County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 1:59 AM MDT (07:59 UTC)
- Expired
- Jul 11, 2000, 3:00 AM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Cherry County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:15 AM MDT | Thunderstorm Wind | Brownlee, NE | Large tree limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 110800 SVRLBF NEC031-110900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 159 AM MDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL AND SOUTHEAST CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 300 AM MDT (400 AM CDT) * AT 157 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 39 MILES WEST OF VALENTINE TO 17 MILES NORTHWEST OF MULLEN...MOVING EAST SOUTHEAST AT 45 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE... 7 MILES SOUTHWEST OF MERRITT RESERVOIR DAM AROUND 310 AM CDT NEAR BROWNLEE AROUND 340 AM CDT THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS TO AROUND 70 MPH ALONG THEIR LEADING EDGE. QUICKLY SEEK SAFETY IN A BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT ,AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ WERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:05 PM MDT, 12 hours 54 minutes earlier.
Area forecast discussion, Jul 10, 1:05 PM MDT, 12 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT MON JUL 10 2000 ...TEMPS/TSRA THE MAIN FCST CHALLENGES... VISIBLE SATELLITE PICS INDICATING REMNANTS OF EARLY MORNING SW CONVECTION MOVING ACROSS THE CENTRAL PART OF THE STATE WHILE LOW CLOUDS REMAIN IN THE ONL-ANW-VTN ZONES. FURTHER W...ISENTROPIC LIFT ON THE 320K SFC GENERATING MID CLOUDS RAPIDLY. 12Z SOUNDING FROM LBF HAD > 1.5 INCHES PW WITH A WARM CLOUD DEPTH OF GREATER THAN 10K FT. WITH 12Z ETA FCST SOUNDINGS INDICATING DEEP LAYER OF ERLY FLOW BY EVENING...AND 10 KM ETA SHOWING K INDEX VALUES > 40...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. CONVECTION DEVELOPING ALREADY WRN AND SRN CWA. TRAJECTORY AR0UND UPPER HIGH WOULD BRING SHORT WAVES UP THRU CO INTO LBF CWA...AND WATER VAPOR HINTS AT WAVE MOVING THRU CO ATTM. MID LEVEL TEMPS HAVE COOLED FROM LAST NIGHTS CONVECTION...SO DON/T BELIEVE CAPPING WILL BE A PROBLEM IN THE S AND W. POPS INCLUDED IN THE NE AS WELL...BUT LATE. TUES...MODELS STILL TRYING TO BUILD RIDGE WWD...BUT AS EACH SHORT WAVE ROUNDS THE TOP...RIDGE IS FLATTENED SOME. WITH DOWNSLOPE AND DRYING TO TAKE PLACE TUESDAY...CONVECTION SHOULD BE LIMITED TO ERN HALF OF THE CWA...ALTHOUGH SWODY2 TAKES IN THE NRN ZONES. CAPE STILL QUITE HIGH FROM VTN-BBW SO WILL PLAN ON PRECIP NEAR AND E OF THIS LINE. WED...AVN SEEMS TO GENERATE PRECIP WITH DEVELOPING UPSLOPE FLOW TUESDAY NIGHT IN THE SW. BELIEVE THIS IS OVERDONE...BUT BY AFTERNOON WED...A SITUATION SIMILAR TO TODAY LOOKS TO ARISE...WITH THE AVN BRINGING IN A STRONG WAVE TO WRN NEB. WILL LEAVE WED DRY DURING THE DAY...BUT WED NIGHT PERIOD TO EXTENDED. FOR THE EXTENDED...WITH RIDGE DEVELOPING OVER ERN CO...SHOULD BE HARD PRESSED TO SEE CONVECTION DIRECTLY UNDER RIDGE AXIS...AND THINK RIDGE RUNNERS WILL BE TO THE E OF CWA. WILL WORD FRI AND SAT AS DRY AND RISK THE FLIP-FLOP. .LBF...NONnE JWS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.